Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 71, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 23, 2025, 7:45 PM CDT for Perry County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2025, 7:45 PM CDT (00:45 UTC)
- Expired
- May 23, 2025, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perry County, MS
The radar
The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
948
WUUS54 KMOB 240045
SVRMOB
MSC111-240115-
/O.NEW.KMOB.SV.W.0071.250524T0045Z-250524T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
745 PM CDT Fri May 23 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Perry County in southeastern Mississippi...
* Until 815 PM CDT.
* At 745 PM CDT, a severe thunderstorm was located 4 miles east of
Brooklyn, or 15 miles north of Wiggins, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern Perry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3121 8914 3114 8899 3097 8905 3098 8914
TIME...MOT...LOC 0045Z 106DEG 9KT 3108 8911
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
719 WWUS54 KMOB 240106 SVSMOB Severe Weather Statement National Weather Service Mobile AL 806 PM CDT Fri May 23 2025 MSC111-240115- /O.EXP.KMOB.SV.W.0071.000000T0000Z-250524T0115Z/ Perry MS- 806 PM CDT Fri May 23 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY COUNTY WILL EXPIRE AT 815 PM CDT... The storm which prompted the warning has weakened below severe limits, therefore, the warning will be allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. LAT...LON 3121 8914 3114 8899 3097 8905 3098 8914 TIME...MOT...LOC 0105Z 106DEG 9KT 3109 8916 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:28 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 23, 6:28 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 628 PM CDT Fri May 23 2025 ...New Aviation... .DISCUSSION... Issued at 355 PM CDT Fri May 23 2025 Now Through Saturday Night... An upper level shortwave trough moves southeast through zonal flow over the Southeast Saturday, passing northeast of the forecast area. A surface ridge stretching west over the northern Gulf coast becomes more organized, with Gulf moisture working its way inland. Moisture levels over the forecast and nearby rise into the 1.6"-1.9" range by Saturday afternoon. Isolated to scattered showers and thunderstorms are expected to develop, though with the upper dynamics passing well inland, there is little to help convection. An inland moving seabreeze in the afternoon is basically the only boundary. Model soundings show MLCapes rising into the 2000-2500J/kg range, with DCapes in the 700-1000J/kg range Saturday afternoon, with light, deep layer winds keeping Bulk Wind shear values around 20kts or less. All in all, a few may become strong to marginally severe, but organized severe storms are not expected. Temperatures are a broken record, especially high temperatures. Inland from the coast, upper 80s to around 90 are expected this afternoon and again Saturday, with mid to upper 80s along the coast. Heat Indices rising into the 95-100 degree range are expected over most of the forecast area Saturday. Low temperatures in the upper 60s to low 70s well inland, mid 70s along the coast tonight see an uptick to around 70 to low 70s well inland, mid to upper 70s along the coast are expected Saturday night. A Low Risk of Rip Currents is expected into Sunday. /16 Sunday Through Thursday... The pattern turns more unsettled as we head toward Memorial Day and the early to middle part of next week. We transition out of the northwesterly flow aloft and into a southwesterly (at times zonal flow) aloft through much of the week as weak ridging remains a persistent feature to our south. Numerous subtle shortwaves pivot through the flow aloft, occasionally diving into or near the local area. Timing out these subtle shortwaves is difficult at this time range, so you may see jumps in the rain chances with each forecast update until we gain a better handle on the timing. Expect more of a typical summertime diurnal pattern with the storms next week with the highest chances for rain in the afternoon and early evening hours. Highest rainfall totals still look to be in the 2-3 inch range throughout this timeframe for areas generally northwest of the I-65 corridor, across parts of southeast Mississippi and southwest Alabama. Beach Forecast - Rip current risk remains LOW through the holiday. Our rip current MOS probabilities indicate that the risk may briefly increase Monday night into Tuesday, but fall back to a LOW risk by the middle of the week. 07/mb && .AVIATION... (00Z TAFS) Issued at 628 PM CDT Fri May 23 2025 A stray shower or storm will be possible in the early evening, but otherwise dry conditions are expected until isolated to scattered showers and storms develop mainly during mid to late Saturday afternoon. MVFR conditions will accompany the stronger showers and storms, and IFR to MVFR conditions will also be possible with late night patchy fog, with otherwise VFR conditions. Winds become light and variable this evening, then a south to southwest flow at 5-10 knots develops on Saturday. /29 && .MARINE... Issued at 355 PM CDT Fri May 23 2025 A surface boundary is bringing light and variable winds to coastal waters today into tonight. Onshore flow returns for the weekend as a surface ridge becomes more organized over the northern Gulf coast. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 70 90 72 90 73 89 73 88 / 0 20 0 20 10 20 20 60 Pensacola 73 88 75 88 75 87 77 87 / 0 10 0 10 10 10 20 40 Destin 75 88 76 89 78 88 78 87 / 0 10 0 10 10 10 10 30 Evergreen 65 92 68 93 70 92 69 90 / 0 30 10 30 10 30 30 60 Waynesboro 67 91 70 92 70 92 70 88 / 10 40 10 30 20 50 40 80 Camden 65 90 68 91 70 90 70 88 / 0 30 10 40 20 50 40 70 Crestview 65 93 68 93 70 92 70 90 / 0 20 10 20 10 20 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 23, 7:39 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
739 PM CDT Fri May 23 2025
MSZ075-240115-
Perry MS-
739 PM CDT Fri May 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PERRY COUNTY
THROUGH 815 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Brooklyn, or 13 miles north of Wiggins, moving west at
10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Perry
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3114 8914 3115 8902 3098 8897 3091 8914
TIME...MOT...LOC 0038Z 074DEG 11KT 3105 8908
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:39 PM CDT | Special Weather Statement | MOB | Perry | 36 min |
| May 24, 3:19 PM CDT | Special Weather Statement | MOB | Greene | 26 min |
| May 24, 5:07 PM CDT | Special Weather Statement | MOB | Perry | 38 min |
| May 24, 6:45 PM CDT | Special Weather Statement | MOB | Wayne | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.